U.S. doctors online nowAsk doctors free
Canada
A 35-year-old female asked:

Can side effects getting off depo-provera provera (medroxyprogesterone) cause extreme bloating to belly and breasts?

1 doctor answer2 doctors weighed in
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Yes: That is synthetic progesterone's "trademark".
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 34-year-old female asked:
In my 13th week on Depo-Provera provera, (medroxyprogesterone) my breasts are a bit fuller..They are harder to the touch..A bit sore.Could this be a side effect or could i be prego?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Take the test: If you want to know if you are pregnant, take a test. In today's world you do not need to wonder if you are pregnant or not based on symptoms. Pregnan... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 35-year-old female asked:
Off Depo-Provera provera (medroxyprogesterone) for 6 weeks ..extreme abdominal bloating..not pregnant ..getting ultrasound done..don't know what's wrong or what to do?
Dr. Gerard Honore
Fertility Medicine 31 years experience
Get the ultrasound: and an exam with a doctor; that will be much more helpful than making guesses online with nothing else to go on. Best of luck.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
What are the effects of coming off Depo Provera (medroxyprogesterone)? I've been off it for about 2 months and I'm experiencing sore breasts?
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 49 years experience
Side effects: GYN evaluation is so important; however, yesw- breast pain, weight gain. menstrual bleeding, headaches a mood swings can occur: get an expert opinion.
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
Hey I'm on Depo-Provera provera (medroxyprogesterone) and I've noticed my breast have gotten bigger and are very and I have been spotting occasionally and it's brown colored?
Dr. Heidi Fowler
Psychiatry 27 years experience
May be: related to Depo. Brown colored blood just means it is older blood being cleaned from the uterus. Take care.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
Depo provera (medroxyprogesterone) shot and cancer risk? What are the odds and how much does your risk go up? Is it bad I have breast pain the first month on the shot
Dr. Cornelius Oleary
A Verified Doctoranswered
Urgent Care 21 years experience
Study on 20-40 yo: Studies show there may be a 2 fold or so increase in risk of breast cancer in women who use depo provera (medroxyprogesterone) but the risk of breast ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 16, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.